Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Stroke recovery and medications Attention Dr. Senelick
avatar
grover736 posted:
My 78 father suffered a severe stroke that damage multiple regions of his brain while undergoing heart bypass surgery. After two weeks in the hospital he was transferred to a long-term acute care facility. While at this facility, they started him on amantadine. For a majority of his month-long stay, he seemed to be responding well to the drug. He would be alert and be able to answer questions and interject in conversations. Toward the end of his stay, he started having hallucinations which are a common side affect of this drug. They then transferred him to a rehab facility at a skilled nursing facility where he still is today. In his first few days the hallucinations seemed to be increasing and he was getting very agitated and angry. The doctors decided to pull him off the amantadine because the side affects were outweighing the benefits. Since he has been off the drug he hasn't been as alert and very rarely interjects in conversation. He seems to sleep a lot more and doesn't seem to recognize things he did while he was on amantadine. He seems to be progessing with his physical therapy but mentally it seems like he has gone backwards. My question is, is there anything else they could try to help him be more alert? Or are there any other suggestions of things to try? They did introduce an anti-depressant at the nursing facility. The only other meds he is on are for high blood pressure and cholesterol.
Reply


Helpful Tips

Form
I also have experienced the numbing sensation in the back of the head or neck area. It only happens when I am laying down awkwardly with a ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.